Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: niacin and alpha gpc?
|kyzser - Sun Nov 11, 2007 11:20 am|
im 24 male and am pretty healthy, i have recently been taking niacin for my acne and sure enough after trying everything else that works. i have finally gotten my hands on alpha gpc after hearing some doctor rave about the regenerative effects. i am wondering 2 things. 1 being is there any reason i shouldnt take the 2 together? the second is is it safe to take niacin indefinitely? thx.
|Debbie Miller, RN - Sun Nov 11, 2007 11:13 pm|
I'm glad to hear you have found something that works for your acne. Niacin can produce a skin flush which could be made worse if you use alcohol or eat hot foods or drinks at the same time that you take the vitamin. It is also recommended that you not drink grapefruit juice when taking it.
The alpha gpc is a nutritional supplement and I don't know much about it. It is not listed as one of the things that could be a problem with niacin, however. This does not mean it is safe; just that there is no contraindication listed.
I do not see why you would need to stop taking niacin. I have not found anything indicating a problem with long-term use.
|kyzser - Mon Nov 12, 2007 10:23 am|
|kyzser - Mon Nov 12, 2007 10:38 am|
i guess the other question is, do the flushing effects of niacin flush out the alpha gpc? i know u said that u don't know much about alpha gpc but i don't know who else to ask. thanks.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.